MAUDE Adverse Event Report: SYNTHES GMBH 13.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 13.5MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.023S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6 investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found all four of the end prongs were broken apart.Broken fragments were not returned for analysis, lot combination was not retrieved due lot etched over broken prong surface.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Surgical technique was reviewed and the following relevant statements were found at page 5: open the medullary canal and conduct reaming by following ao reaming techniques for im nailing and maintain a guide wire entry angle of less than 10° from the axis of the canal.Precaution: if the guide wire entry angle is greater than 10° from the axis of the canal, there is a risk that bowing of the reaming rod will result in: ¿ eccentric reaming of the far cortex.¿ damage to the reamer head connection, resulting in metal fragments in the canal.Notes: for an antegrade femoral approach, if possible, adduct the limb/hip to facilitate access to entry point.For greater trochanter entry point, target >2 cm distal to the lesser trochanter.For an antegrade tibial approach, the knee will need to be flexed to 90-110° for entry site access.Insert the guide wire aiming down the tibial crest, and thus the center of the medullary canal.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 13.5mm reamer head for ria 2 sterile would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to user.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Event or Problem Description
It was reported that on (b)(6) 2025 during the procedure, the item was malfunctioning.There was no harm for the patient, but a fragment was not able to take out from the patient as the part was broken.A second item was identified to be broken upon device return.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 corrected data: h3.

Brand Name
13.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23381065
Report Number8030965-2025-10678
Device Sequence Number21036598
Product Code HTO
UDI-Device Identifier10886982274045
UDI-Public(01)10886982274045
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.023S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown